Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Finitely additive $ F$-processes


Author: Thomas E. Armstrong
Journal: Trans. Amer. Math. Soc. 279 (1983), 271-295
MSC: Primary 60G48; Secondary 28A60, 60G07, 60G40
DOI: https://doi.org/10.1090/S0002-9947-1983-0704616-9
MathSciNet review: 704616
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If one replaces random variables by finitely additive measures one obtains instead of an $ F$-process a finitely additive $ F$-process. Finitely additive $ F$-processes on a decreasing collection of Boolean algebras form a dual base norm ordered Banach space. When the collection is linearly ordered they form a dual Kakutani $ L$-space. This $ L$-space may be represented as the $ L$-space of all finitely additive bounded measures on the Boolean ring of predictable subsets of the extreme points of the positive face of the unit ball. Of independent interest is the fact that any bounded supermartingale is a decreasing process in contrast to the usual case where only the supermartingales of class $ DL$ are decreasing processes.


References [Enhancements On Off] (What's this?)

  • [1] H. Airault and H. Föllmer, Relative densities of semi-martingales, Invent. Math. 27 (1974), 299-327. MR 0365724 (51:1976)
  • [2] E. M. Alfsen, Compact convex sets and boundary integrals, Springer-Verlag, New York, 1971. MR 0445271 (56:3615)
  • [3] T. Armstrong, Split faces in base norm ordered Banach spaces (unpublished).
  • [4] -, $ L$-spaces do not have pre-duals of all orders, Proc. Amer. Math. Soc. 74 (1979), 285-290. MR 524301 (80b:46021)
  • [5] -, Polyhedrality of infinite dimensional compact cubes, Pacific J. Math. 70 (1977), 297-307. MR 0493252 (58:12281)
  • [6] -, Simplicial subdivisions of infinite dimensional compact cubes, Pacific J. Math 81 (1979), 1-17. MR 543729 (80h:46012)
  • [7] -, Barycentric simplicial subdivisions of infinite dimensional simplexes and octahedra. Pacific J. Math. 98 (1982), 251-270. MR 650007 (83d:46009)
  • [8] -, Full houses and cones of excessive functions, Indiana Univ. J. Math. 29 (1980), 737-746. MR 589439 (82d:60080)
  • [9] -, The excessive cone of a stop-or-go gambling house (unpublished).
  • [10] -, Strong singularity, disjointness and strong finite additivity of finitely additive measures (unpublished).
  • [11] T. Armstrong and K. Prikry, Singularity and absolute continuity with respect to strategic measures, Illinois J. Math. (to appear). MR 720099 (85b:28004)
  • [12] T. Armstrong and W. Sudderth, On nearly strategic measures, Pacific J. Math. 94 (1981), 251-257. MR 628577 (84c:28008)
  • [13] L. Asimov and A. J. Ellis, Convexity theory and its applications in functional analysis, Academic Press, London, 1980. MR 623459 (82m:46009)
  • [14] K. A. Astbury, Order convergence of martingales in terms of countably additive and purely finitely additive martingales, Ann. Probability 9 (1981), 266-275. MR 606988 (82c:60081)
  • [15] K. Bichteler, Stochastic integration and the $ {L^p}$-theory of semi-martingales, Ann. Probability 9 (1981), 49-89. MR 606798 (82g:60071)
  • [16] E. Briem and N. G. Loc, Conditional Banach spaces, conditional projections and generalized martingales, Math. Scand. 27 (1970), 227-236. MR 0309185 (46:8295)
  • [17] H. D. Brunk, Stone spaces in probability, Tech. Rep. 52, Department of Statistics, University of Oregon, 1976.
  • [18] C. Dellacherie, Une représentation intégrale des surmartingales a temps discret, Publ. Inst. Statist. Univ. Paris 17 (1968), no. 2, 1-18. MR 0314109 (47:2661)
  • [19] J. Dixmier, Sur un théorème de Banach, Duke Math. J. 15 (1948), 1057-1071. MR 0027440 (10:306g)
  • [20] C. Doleans-Dade, Existence du processus croissant naturel associe d'un potential de classe $ ($D$ )$, Z. Wahrsch. Verw. Gebiete 9 (1968), 309-314. MR 0246363 (39:7667)
  • [21] J. Doob, Stochastic processes, Wiley, New York, 1953. MR 0058896 (15:445b)
  • [22] L. E. Dubins and L. J. Savage, Inequalities for stochastic processes; how to gamble if you must, Wiley, New York, 1969.
  • [23] A. J. Ellis, Minimal decompositions in partially ordered normed vector spaces, Proc. Cambridge Phil. Soc. 64 (1968), 989-1000. MR 0232191 (38:517)
  • [24] D. L. Fisk, Quasi-martingales, Trans. Amer. Math. Soc. 120 (1965), 359-389. MR 0192542 (33:767)
  • [25] H. Föllmer, The exit measure of a supermartingale, Z. Warhsch. Verw. Gebiete 21 (1972), 154-166. MR 0309184 (46:8294)
  • [26] -, On the representation of semi-martingales, Ann. Probability 1 (1973), 580-589. MR 0353446 (50:5929)
  • [27] D. Gilat, Every nonnegative submartingale is the absolute value of a martingale, Ann. Probability 5 (1977), 475-481. MR 0433586 (55:6559)
  • [28] P. Halmos, Lectures on Boolean algebras, Van Nostrand, Princeton, N. J., 1963. MR 0167440 (29:4713)
  • [29] C. A. Hayes and C. Y. Pauc, Derivation and martingales, Springer-Verlag, New York, 1970.
  • [30] E. Hewitt and K. Yosida, Finitely additive measures, Trans. Amer. Math. Soc. 72 (1952), 46-66. MR 0045194 (13:543b)
  • [31] T. Jeulin, Partie positive d'une quasimartingale, C. R. Acad. Sci. Paris Sér. A-B 287 (1978), 351-352. MR 0517911 (58:24532)
  • [32] Z. Lipecki, Extensions of additive set functions with values in a topological group, Bull. Acad. Polon. Sci. Sér. Sci. Math. 22 (1974), 19-27. MR 0349947 (50:2440)
  • [33] J. Memin, Espaces de semi-martingales et changement de probabilité, Z. Warhsch. Verw. Gebeite 52 (1980), 9-39. MR 568256 (81h:60076)
  • [34] M. Metivier and J. Pellaumail, On Doleans-Föllmer measure for quasimartingales, Illinois J. Math. 19 (1975), 491-504. MR 0394860 (52:15659)
  • [35] -, Stochastic integration, Academic Press, London, 1980.
  • [36] P. A. Meyer, Probability and potentials, Blaisdell, Waltham, 1966. MR 0205288 (34:5119)
  • [37] -, Intégrales stochastiques, Séminaire de Probabilités I (Univ. Strasbourg, 1967), Springer-Verlag, New York, 1967, pp. 72-167.
  • [38] -, A decomposition theorem for supermartingales, Illinois J. Math. 6 (1962), 193-205. MR 0159359 (28:2576)
  • [39] -, Decomposition for supermartingales: the uniqueness theorem, Illinois J. Math. 7 (1963), 1-17. MR 0144382 (26:1927)
  • [40] J. S. Misura, The Doob-Meyer decomposition for two parameter semimartingales, Dokl. Akad. Nauk Ukrain. SSR Ser. A 92 (1980) 19-21. MR 581179 (82f:60115)
  • [41] K. F. Ng and Y. C. Wong, Partially ordered topological vector spaces, Clarendon Press, Oxford, 1973. MR 0454581 (56:12830)
  • [42] S. Orey, $ F$-processes, Fifth Berkeley Sympos. Math. Statist, and Probability, 2, Univ. of California Press, Berkeley, 1967, pp. 301-313. MR 0214124 (35:4975)
  • [43] I. V. Pavlov, On extreme rays and the integral representation in a cone of supermartingales, Theory Probab. Appl. 25 (1980), 602-605. MR 582591 (82f:60107)
  • [44] J. Pellaumail, Sur l'intégrale stochastique et la decomposition de Doob-Meyer, Asterique 9 (1973).
  • [45] R. R. Phelps, Lectures on Choquet's theorem, Van Nostrand, Princeton, N. J., 1966. MR 0193470 (33:1690)
  • [46] M. M. Rao, On decomposition theorems of Meyer, Math. Scand. 24 (1969), 66-78. MR 0275510 (43:1264)
  • [47] -, Quasi-martingales, Math. Scand. 24 (1969), 79-92. MR 0275511 (43:1265)
  • [48] -, Foundations of stochastic analysis, Academic Press, London, 1981. MR 658667 (84i:60046)
  • [49] H. H. Schaefer, Topological vector spaces, Macmillan, New York, 1966. MR 0193469 (33:1689)
  • [50] K. Schmidt, Sur la valeur d'un processus de fonctions d'ensemble, C. R. Acad. Sci. Paris Sér. A-B 288 (1979), 431-434. MR 552070 (80m:60068)
  • [51] -, Espaces vectoriels réticules, decompositions de Riesz, et caracterisations de certains processus de fonctions d'ensembles, C. R. Acad. Sci. Paris Sér. A-B 289 (1979), 75-78. MR 549072 (80h:60068)
  • [52] Z. Semadeni, Banach spaces of continuous functions, PWN, Warsaw, 1971.
  • [53] R. Sikorsky, Boolean algebras, Springer-Verlag, New York, 1964.
  • [54] C. Strieker, Quasimartingales, martingales locales, semi-martingales et filtration naturelle, Z. Warhsch. Verw. Gebeite 39 (1977), 55-63. MR 0471072 (57:10813)
  • [55] T. Watanabe, The general Riesz decomposition and the specific order of excessive functions, Math. Scand. 28 (1971), 33-44. MR 0308424 (46:7538)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60G48, 28A60, 60G07, 60G40

Retrieve articles in all journals with MSC: 60G48, 28A60, 60G07, 60G40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0704616-9
Keywords: Supermartingales, martingales, potentials, $ F$-processes, increasing processes, base-norm ordered Banach space, Kukutani $ L$-space, Choquet simplex, Bauer simplex, $ K$-simplex, Boolean algebra, Choquet integral representation, Stone correspondence, predictable sets
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society